Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 44, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 9, 2019, 3:18 PM EDT for Orange County, Seminole County, Florida. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2019, 3:18 PM EDT (19:18 UTC)
- Expired
- Jun 9, 2019, 4:00 PM EDT
- In force
- 42 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Orange County, FL, Seminole County, FL
The radar
The Melbourne radar (KMLB), 76 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1333 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.5
The text
As transmitted.
305 WUUS52 KMLB 091918 SVRMLB FLC095-117-092000- /O.NEW.KMLB.SV.W.0044.190609T1918Z-190609T2000Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Melbourne FL 318 PM EDT Sun Jun 9 2019 The National Weather Service in Melbourne has issued a * Severe Thunderstorm Warning for... Southern Seminole County in east central Florida... Central Orange County in east central Florida... * Until 400 PM EDT. * At 318 PM EDT, a severe thunderstorm was located over Azalea Park, moving north at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Orlando, Altamonte Springs, Oviedo, Winter Springs and Winter Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2844 8118 2847 8137 2875 8136 2872 8109 TIME...MOT...LOC 1918Z 187DEG 24KT 2853 8126 HAIL...<.75IN WIND...60MPH $$ Smith
2 follow-up statements
632 WWUS52 KMLB 091937 SVSMLB Severe Weather Statement National Weather Service Melbourne FL 337 PM EDT Sun Jun 9 2019 FLC095-117-092000- /O.CON.KMLB.SV.W.0044.000000T0000Z-190609T2000Z/ Seminole FL-Orange FL- 337 PM EDT Sun Jun 9 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR SOUTHERN SEMINOLE AND CENTRAL ORANGE COUNTIES... At 337 PM EDT, a severe thunderstorm was located over Winter Springs, moving north at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Orlando, Altamonte Springs, Oviedo, Winter Springs and Winter Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 2855 8114 2855 8137 2875 8136 2872 8109 TIME...MOT...LOC 1937Z 187DEG 24KT 2866 8124 HAIL...<.75IN WIND...60MPH $$ Smith
009
WWUS52 KMLB 091951
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
351 PM EDT Sun Jun 9 2019
FLC095-117-092000-
/O.EXP.KMLB.SV.W.0044.000000T0000Z-190609T2000Z/
Seminole FL-Orange FL-
351 PM EDT Sun Jun 9 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SEMINOLE AND CENTRAL
ORANGE COUNTIES WILL EXPIRE AT 400 PM EDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire.
LAT...LON 2855 8114 2855 8137 2875 8136 2872 8109
TIME...MOT...LOC 1950Z 187DEG 24KT 2874 8123
$$
SmithWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 2:43 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 9, 2:43 PM EDT, 35 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 243 PM EDT Sun Jun 9 2019 .DISCUSSION... ...Widespread Showers and Storms With Heavy Rainfall On Tap for the Next Several days... Current-Tonight...Many boundary collisions, coupled with deep moisture, surface heating, mid-level impulses, and favorable diffluence further aloft promoting the abnormally "high" coverage of showers and storms across the area. PoPs remain at 80pct areawide with highest coverage continuing thru late afternoon and early evening before conditions gradually diminish. SWRLY steering flow 15- 20 mph will stack up convection across the eastern peninsula. Some gusty outflows will arrive well ahead of precip. Storm impacts continue to be torrential downpours leading to localized flooding, especially if any training of cells or heavy downpours on already saturated ground occur, as well as frequent cloud to ground lightning in a few storms, and gusty winds between 40 and 50 mph. This afternoon the Storms Prediction Center has updated the Day 1 Convective Outlook to Marginal across the eastern peninsula. There may be the potential for hail up to quarter size in the strongest activity. Lows in the L-M70s. Cloud debris will be slow to thin overnight. Previous Extended Forecast Discussion Monday-Tuesday...A rather compressed and amplified upper trough/ ridge will be present across the Atlantic Seaboard on Mon stretching from New England to the eastern GOMEX. At the surface, broad surface low with an associated weak and meandering cool front will be wedged between two significant areas of high pressure, one transitioning east out of the Central Plains and the other over the west Atlantic. This atypical pattern will keep a reinforced supply of concentrated deep moisture in place over FL and with the peripheral axis of the Atlantic ridge tucked well south of Central FL. Consequently, low level flow will continue out of the southwest fostering numerous showers and thunderstorms for the peninsula. Opportunity exists for some localized excessive rain, and otherwise generous wetting most places. A productive west-coast seabreeze will be the added factor. Until the synoptic pattern breaks down, early week multi-day totals will need to be monitored for increased flooding concerns. Tue will see more of the same with said boundary over parts of North FL and the Panhandle with potential for frontal wave development. The stalled boundary will linger over the SE CONUS through mid-week accompanied by disturbed weather along and out ahead. Max temps in the U80s/L90s with mins in the L/M70s. PoPs remaining on the high side peaking near 70 percent each day. Wednesday-Saturday...The upper pattern dampens considerably as broad troughing takes its place by mid-week. Atmospheric moisture remains abundant over the area through much of the week offering plenty of fuel for convection and rain-makers. While the weak cool front tries to inch closer to Central FL, it only manages to promote persistence to the forecast until late week when a significant area of high pressure bridges the boundary. It should combine with the Atlantic ridge Fri-Sat to flip the pattern to an onshore flow regime. Of course, this favors the western side of the peninsula for diurnal convection, and more of a late night/early morning shower/storm regime for ECFL. Temps will be near normal. && .AVIATION...Widespread showers and storms will continue to push across ECFL thru at least early evening before a decrease in both coverage and intensity. SWRLY steering flow of 15-20 kts will send storms across the eastern peninsula and off of the coast. IFR VSBYs/local G30-40KT possible with TSRA. At least a SCHC mention will continue for showers overnight in the soupy airmass. Another round in store for tomorrow/Monday with little change in the pattern. && .MARINE...Today-tonight...Previous modified...Surface ridge axis remains well south/east of the local coastal waters. Seas generally 2 ft near shore and 2-3 ft well offshore. Biggest concern continues the late day/early evening offshore push (high coverage) of showers and storms. Generally southerly flow (SSW-SSE) AOB 15 kts. Winds and seas locally higher invof showers/storms. Expect occasional erratic directional component of wind due to storms. Storm outflows can arrive well ahead of the storm itself with very gusty winds. Mariners over inland lakes are also not immune from storms and need to keep an eye to the sky westward. Storm impacts remain torrential downpours, cloud to water (sometimes frequent) lightning, gusty winds in excess of 34 kts, and small hail. Previous Extended Marine Forecast Discussion Monday-Thursday...A moist and prevailing deep layer southwest wind flow will govern the marine weather through the period. Conditions will be well below cautionary concerns for both winds and seas, yet scattered to numerous storms will push offshore each day with the potential for strong gusts of 34KT or more. The threat will be highest during the afternoon and evening. Winds and seas will be locally higher near the more stout storms, which will also produce very heavy rain. Otherwise, seas will be 3FT or less through mid- week. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 75 91 / 40 70 30 50 MCO 73 92 75 93 / 40 70 20 60 MLB 75 91 75 91 / 40 70 30 50 VRB 74 92 74 91 / 40 70 30 50 LEE 75 90 76 91 / 40 70 20 60 SFB 74 93 76 93 / 40 70 20 60 ORL 74 92 76 92 / 40 70 20 60 FPR 73 93 72 92 / 40 70 30 50 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && ALL FORECAST GRIDS...Sedlock DECISION SUPPORT/RADAR....Glitto AVIATION/RADAR...Smith
Hazardous weather outlook, Jun 9, 10:42 AM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 1042 AM EDT Sun Jun 9 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-100000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1042 AM EDT Sun Jun 9 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... A southwesterly feed of deep tropical moisture will combine with daytime heating, the west coast sea breeze, and a mid to upper level disturbance aloft to produce widespread showers and storms across east central Florida. Coverage is forecast to increase through the afternoon and early evening. Showers and storms already across west central Florida, will likely continue to develop and move eastward toward the Kissimmee River and across the Interstate 4 corridor from late morning into early this afternoon. Numerous to widespread showers and storms will impact most of the region throughout the remainder of the mid to late afternoon and into early evening. Storm motion will be toward the northeast at 20 to 25 mph. The main threats from today's storms will be deadly cloud to ground lightning strikes, and torrential rainfall amounts of 1 to 3 inches, which could fall in a 60 to 90 minute period. Wind gusts as high as 40 to 45 mph and small hail will also be possible. .FLOOD IMPACT... Due to the locally heavy rainfall of the past few days, the local water table is starting to rise, and drainage basins and water retention areas area beginning to fill up. Because of this, the threat for temporary inundation of urban, low lying, and poorly drained areas is successively increasing, and is likely to occur more quickly compared to last month. If you live in an area prone to poor drainage flooding, make efforts to shore up any property that might easily flood. Recognize local roadways that are more likely to flood, and avoid them during heavy rain events. Never attempt to cross an area where water covers the road. The depth may be too great to allow your vehicle to get across safely. .MARINE THUNDERSTORM GUST IMPACT... Stronger storms could produce wind gusts in excess of 35 knots over larger inland lakes, as well as the Intracoastal and near shore Atlantic waters. Mariners should keep a close eye on weather conditions and watch for storms quickly approaching from the west again today. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. Numerous showers and lightning storms are expected across east central through most of this week. The main concerns will continue to be deadly cloud to ground lightning strikes, and the increasing threat of poor drainage flooding due to several days of locally heavy rainfall. Locally gusty winds will also be possible. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Please report any rainfall amounts of 2 inches or more, or any flooding or roads or property to the National Weather Service in Melbourne. Cristaldi/Sedlock
In the hours before
Local storm report, Jun 9, 2:21 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
221 PM EDT SUN JUN 9 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
06/09/2019 M43 MPH AMZ555 FL MESONET
UPDATE TO PREVIOUS REPORT... WXFLOW SITE XJEN MEASURED A
WIND GUST OF 43 MPH OR 37 KNOTS FROM THE SW.
&&
KNSpecial weather statement, Jun 9, 2:30 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Melbourne FL
230 PM EDT Sun Jun 9 2019
FLZ047-053-091930-
Southern Brevard County FL-Osceola FL-
230 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR OSCEOLA COUNTY UNTIL 330 PM
EDT...
At 229 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Saint Cloud, moving north at 40 mph.
Wind gusts of 50 to 55 mph will be possible with this storm.
Locations impacted include...
Kissimmee, Saint Cloud, Bay Lake, Celebration and Holopaw.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2835 8086 2834 8085 2792 8086 2792 8131
2793 8134 2795 8134 2800 8139 2800 8142
2804 8146 2806 8146 2801 8138 2808 8135
2809 8145 2814 8146 2814 8152 2820 8152
2826 8156 2826 8166 2835 8166
TIME...MOT...LOC 1829Z 163DEG 34KT 2809 8129
SmithSpecial weather statement, Jun 9, 2:37 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
237 PM EDT Sun Jun 9 2019
FLZ047-147-091930-
Southern Brevard County FL-Northern Brevard County FL-
237 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BREVARD COUNTY UNTIL 330
PM EDT...
At 237 PM EDT, Doppler radar was tracking a strong thunderstorm over
Suntree, or near Patrick Air Force Base, moving north at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Melbourne, Rockledge, Cocoa, Cocoa Beach and Satellite Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2843 8051 2839 8056 2834 8057 2808 8053
2806 8086 2835 8086 2839 8089 2841 8088
2842 8089 2846 8090 2847 8089 2847 8087
2849 8088 2848 8051
TIME...MOT...LOC 1837Z 181DEG 16KT 2821 8071
SmithSpecial weather statement, Jun 9, 2:44 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Melbourne FL
244 PM EDT Sun Jun 9 2019
FLZ045-046-091945-
Orange FL-Seminole FL-
244 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE AND ORANGE COUNTIES
UNTIL 345 PM EDT...
At 243 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Castle, or over Oak Ridge, moving northeast at 25 mph.
Additional strong thunderstorms are expected to develop along
additional boundary collisions from Orlando International Airport to
Sanford.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Orlando, Sanford, Apopka, Altamonte Springs and Oviedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2879 8146 2878 8142 2880 8141 2884 8127
2883 8122 2879 8120 2880 8118 2878 8118
2880 8113 2877 8106 2875 8106 2871 8103
2835 8108 2835 8153
TIME...MOT...LOC 1843Z 245DEG 21KT 2846 8138
SmithSpecial weather statement, Jun 9, 2:54 PM EDT, 24 minutes before
Special Weather Statement National Weather Service Melbourne FL 254 PM EDT Sun Jun 9 2019 FLZ044-092000- Northern Lake County FL- 254 PM EDT Sun Jun 9 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL 400 PM EDT... At 254 PM EDT, Doppler radar was tracking a strong thunderstorm over Emeralda, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Leesburg, Lady Lake, Lake Griffin, Lisbon and Emeralda. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2896 8195 2896 8165 2878 8191 2878 8195 TIME...MOT...LOC 1854Z 216DEG 17KT 2894 8185 Smith
Special weather statement, Jun 9, 3:00 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
300 PM EDT Sun Jun 9 2019
FLZ041-045-046-147-092000-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
300 PM EDT Sun Jun 9 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEMINOLE...NORTHERN
BREVARD...SOUTHEASTERN ORANGE AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL
400 PM EDT...
At 300 PM EDT, Doppler radar was tracking a strong thunderstorm over
Titusville Airport, moving north at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Titusville, Rockledge, Cocoa, Cocoa Beach and Cape Canaveral.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2839 8056 2834 8057 2835 8108 2879 8102
2880 8084 2879 8079 2880 8079 2880 8075
2879 8074 2880 8074 2880 8069 2860 8054
2853 8052 2843 8051
TIME...MOT...LOC 1900Z 185DEG 29KT 2854 8081
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 12:21 PM EDT | Special Marine Warning | MLB | 54 min | |
| Jun 9, 12:34 PM EDT | Special Marine Warning | MLB | 56 min | |
| Jun 9, 12:34 PM EDT | Special Weather Statement | MLB | Okeechobee | 56 min |
| Jun 9, 1:22 PM EDT | Special Weather Statement | MLB | Indian River | 53 min |
| Jun 9, 1:33 PM EDT | Special Weather Statement | MLB | Martin | 57 min |
| Jun 9, 1:43 PM EDT | Special Marine Warning | MLB | 92 min | |
| Jun 9, 1:44 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 46 min |
| Jun 9, 1:45 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 9, 2:08 PM EDT | Special Weather Statement | MLB | Osceola | 52 min |
| Jun 9, 2:30 PM EDT | Special Weather Statement | MLB | Osceola | 60 min |
| Jun 9, 2:37 PM EDT | Special Weather Statement | MLB | Brevard | 53 min |
| Jun 9, 2:44 PM EDT | Special Weather Statement | MLB | Orange, Seminole | 61 min |
| Jun 9, 2:54 PM EDT | Special Weather Statement | MLB | Lake | 66 min |
| Jun 9, 3:00 PM EDT | Special Weather Statement | MLB | Brevard | 60 min |
| Jun 9, 3:22 PM EDT | Special Marine Warning | MLB | 2 hr | |
| Jun 9, 3:26 PM EDT | Special Weather Statement | MLB | Volusia | 64 min |
| Jun 9, 3:35 PM EDT | Special Weather Statement | MLB | Volusia | 40 min |
| Jun 9, 3:49 PM EDT | Special Weather Statement | MLB | Martin | 56 min |
| Jun 9, 3:53 PM EDT | Special Weather Statement | MLB | Volusia | 67 min |
| Jun 9, 6:51 PM EDT | Special Weather Statement | MLB | Lake | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.